Yeungnam Univ J Med Search

CLOSE


Yeungnam Univ J Med > Volume 29(1); 2012 > Article
Yeungnam University Journal of Medicine 2012;29(1):58-60.
DOI: https://doi.org/10.12701/yujm.2012.29.1.58    Published online June 30, 2012.
A Case of Scopolamine-Induced Central Anticholinergic Syndrome.
Dong Sung Shin, Ho Sun Lee, Se Jin Lee
Department of Neurology, Yeungnam University College of Medicine, Daegu, Korea. sejinmayo@ynu.ac.kr
Abstract
Central anticholinergic syndrome occurs when an anticholinergic substance works in vivo or as a result of the insufficient release of acetylcholine. Its symptoms include confusion, agitation, behavioral change, hallucination, blurred vision, and dysarthria. Occasionally, these symptoms occur with the use of a scopolamine patch. A 54-year-old female complained of behavioral change and confused mentality. She attached a scopolamine patch at the postauricular area in the morning of the day before her hospital visit. Neurological examination revealed bilateral symmetric mydriasis without light reflex. The brain MRI was normal, and electroencephalography showed nonspecific abnormalities. The patient recovered completely after the removal of the scopolamine patch.
Key Words: Central anticholinergic syndrome, Scopolamine patch


ABOUT
ARTICLE CATEGORY

Browse all articles >

BROWSE ARTICLES
AUTHOR INFORMATION
Editorial Office
170 Hyeonchung-ro, Nam-gu, Daegu 42415, Korea
Tel: +82-53-640-6832    Fax: +82-53-651-0394    E-mail: yujm@yu.ac.kr                

Copyright © 2019 by Yeungnam University College of Medicine. All rights reserved.

Developed in M2community

Close layer
prev next